Alert archive / Louisiana / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 34, NWS Lake Charles, LA

March 21, 2012Iberia Parish, Saint Martin Parish, St. Mary Parish, Louisiana

NWS Lake Charles, LA issued this severe thunderstorm warning at Mar 21, 2012, 8:10 AM CDT for Iberia Parish, Saint Martin Parish, St. Mary Parish, Louisiana. It was in force for 65 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Mar 21, 2012, 8:10 AM CDT (13:10 UTC)
Expired
Mar 21, 2012, 9:15 AM CDT
In force
65 min
Issued by
NWS Lake Charles, LA
Area
Storm-based polygon

Counties Iberia Parish, LA, Saint Martin Parish, LA, St. Mary Parish, LA

What was reported inside it

TimeReportWhereRemark
Mar 21, 8:10 AM CDTTSTM WND DMGPatterson, LAPATTERSON POLICE REPORT STRUCTURAL DAMAGE TO A CHURCH AND POWERLINES DOWN ALONG US 90 AND VETERANS. TIME ESTIMATED BY RADAR.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 0 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Mar 21, 5:04 AM CDTTornado WatchSPC7 hr

The nearest sounding before it

Slidell Radar S, LA (KSIL), launched 12:00Z, 1.2 hours before the alert went out and 158 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Slidell Radar S, LA at 12:00Z on 2012-03-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 983 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Slidell Radar S, LA at 12:00Z on 2012-03-21The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 363 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
983 J/kg
Mixed-layer CIN
0 J/kg
Mixed-layer LCL
519 m above ground
0-6 km bulk shear
46 kt
0-1 km storm-relative helicity
363 m²/s²
0-3 km storm-relative helicity
421 m²/s²
Significant tornado parameter
1.7
Supercell composite
10.7

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

079 
WUUS54 KLCH 211310
SVRLCH
LAC045-099-101-211415-
/O.NEW.KLCH.SV.W.0034.120321T1310Z-120321T1415Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LAKE CHARLES LA
810 AM CDT WED MAR 21 2012

THE NATIONAL WEATHER SERVICE IN LAKE CHARLES HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHEASTERN IBERIA PARISH IN SOUTH CENTRAL LOUISIANA...
  SOUTHEASTERN ST. MARTIN PARISH IN SOUTH CENTRAL LOUISIANA...
  THIS INCLUDES...STEPHENSVILLE...BELLE RIVER...
  EASTERN ST. MARY PARISH IN SOUTH CENTRAL LOUISIANA...
  THIS INCLUDES...PATTERSON...MORGAN CITY...BERWICK...BAYOU VISTA...

* UNTIL 915 AM CDT

* AT 810 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  LINE OF SEVERE THUNDERSTORMS...CAPABLE OF PRODUCING QUARTER SIZE
  HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH...FROM 19 MILES
  NORTHWEST OF BELLE RIVER TO 14 MILES SOUTH OF PATTERSON...MOVING
  EAST AT 30 MPH.

* SEVERE THUNDERSTORMS WILL BE NEAR...
  PATTERSON MEMORIAL AIRPORT BY 815 AM CDT...
  PATTERSON BY 820 AM CDT...
  BAYOU VISTA BY 825 AM CDT...
  BERWICK BY 830 AM CDT...
  MORGAN CITY AND BELLE RIVER BY 835 AM CDT...
  STEPHENSVILLE BY 840 AM CDT...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS IN EXCESS OF 60 MPH...
DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND HEAVY RAIN. STAY INDOORS...
AWAY FROM WINDOWS.

A TORNADO WATCH REMAINS IN EFFECT UNTIL NOON CDT WEDNESDAY FOR
SOUTHWESTERN LOUISIANA.

&&

PLEASE REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE AT
337-477-5285 EXTENSION 1.

LAT...LON 2955 9114 2953 9125 2954 9127 2952 9127
      2950 9136 2951 9137 3006 9146 3010 9138
      3006 9136 3006 9127 3004 9121 2998 9125
      2986 9119 2981 9109 2965 9110 2961 9107
TIME...MOT...LOC 1310Z 249DEG 24KT 3006 9145 2950 9135

$$

21

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lake Charles, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 21, 5:19 AM CDT, 2 hours 51 minutes earlier.

Area forecast discussion, Mar 21, 5:19 AM CDT, 2 hours 51 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAKE CHARLES LA
519 AM CDT WED MAR 21 2012

.DISCUSSION...VIGOROUS UPPER LOW CURRENTLY OVER NORTH TEXAS AND
CONTINUES TO MIGRATE EAST. ASSOCIATED COLD FRONT ADVANCING SLOWLY
EAST ACROSS THE FORECAST AREA AND MARKS A LINE OF STRONGER
CONVECTION. BOUNDARY SITUATED FROM NEAR ALEXANDRIA TO MARSH ISLAND
AND FURTHER SOUTH INTO THE NEAR COASTAL WATERS.

WILL MAINTAIN FLASH FLOOD WATCH ACROSS SOUTH AND CENTRAL
LOUISIANA TODAY. NEW TORNADO WATCH HAS JUST BEEN ISSUED FOR ALONG
AND EAST OF COLD FRONT. DRIER AIR ANTICIPATED TO FILTER INTO THE
AREA FROM THE WEST WITH RAIN CHANCES SLOWLY DIMINISHING THROUGH
THE DAY. IN THE MEANTIME ACTIVE WEATHER TO PERSIST.

&&

.MARINE...A COLD FRONT WILL SLOWLY PROGRESS ACROSS THE NORTHWEST
GULF WITH A STRONG ONSHORE FLOW AHEAD OF THE BOUNDARY BECOMING
NORTHWEST IN ITS WAKE.

&&

.PRELIMINARY POINT TEMPS/POPS...
KLCH  61  47  76  57  79 /  90  20  10  10  10
KBPT  59  48  77  55  80 /  50  10  10  10  10
KAEX  57  44  75  54  79 / 100  40  10  10  10
KLFT  70  52  77  60  82 / 100  40  20  20  10

&&

.LCH WATCHES/WARNINGS/ADVISORIES...
LA...FLASH FLOOD WATCH THROUGH THIS EVENING FOR THE FOLLOWING ZONES:
     ACADIA...ALLEN...AVOYELLES...BEAUREGARD...CALCASIEU...EAST
     CAMERON...EVANGELINE...IBERIA...JEFFERSON DAVIS...
     LAFAYETTE...LOWER ST. MARTIN...RAPIDES...ST. LANDRY...ST.
     MARY...UPPER ST. MARTIN...VERMILION...VERNON...WEST CAMERON.

     COASTAL FLOOD ADVISORY UNTIL NOON CDT TODAY FOR THE FOLLOWING
     ZONES: IBERIA...ST. MARY...VERMILION.

     WIND ADVISORY UNTIL NOON CDT TODAY FOR THE FOLLOWING ZONES:
     IBERIA...LOWER ST. MARTIN...ST. MARY...VERMILION.

TX...NONE.
GM...SMALL CRAFT ADVISORY UNTIL 1 PM CDT THIS AFTERNOON FOR THE
     FOLLOWING ZONES: COASTAL WATERS FROM CAMERON LA TO HIGH
     ISLAND TX OUT 20 NM...COASTAL WATERS FROM INTRACOASTAL CITY
     TO CAMERON LA OUT 20 NM...COASTAL WATERS FROM LOWER
     ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA OUT 20 NM...
     VERMILION BAY...WATERS FROM INTRACOASTAL CITY TO CAMERON LA
     FROM 20 TO 60 NM...WATERS FROM CAMERON LA TO HIGH ISLAND TX
     FROM 20 TO 60 NM...WATERS FROM LOWER ATCHAFALAYA RIVER TO
     INTRACOASTAL CITY LA FROM 20 TO 60 NM.

&&

MARCOTTE
Hazardous weather outlook, Mar 21, 5:26 AM CDT, 2 hours 44 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LAKE CHARLES LA
526 AM CDT WED MAR 21 2012

GMZ430-432-435-450-452-455-470-472-475-LAZ027>033-041>045-052>055-
073-074-TXZ180-201-215-216-259>262-221030-
SABINE LAKE-CALCASIEU LAKE-VERMILION BAY-
COASTAL WATERS FROM CAMERON LA TO HIGH ISLAND TX OUT 20 NM-
COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON LA OUT 20 NM-
COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY
LA OUT 20 NM-
WATERS FROM CAMERON LA TO HIGH ISLAND TX FROM 20 TO 60 NM-
WATERS FROM  INTRACOASTAL CITY TO CAMERON LA FROM 20 TO 60 NM-
WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA FROM
20 TO 60 NM-VERNON-RAPIDES-AVOYELLES-BEAUREGARD-ALLEN-EVANGELINE-
ST. LANDRY-CALCASIEU-JEFFERSON DAVIS-ACADIA-LAFAYETTE-
UPPER ST. MARTIN-VERMILION-IBERIA-ST. MARY-LOWER ST. MARTIN-
WEST CAMERON-EAST CAMERON-TYLER-HARDIN-JEFFERSON-ORANGE-
NORTHERN JASPER-NORTHERN NEWTON-SOUTHERN JASPER-SOUTHERN NEWTON-
526 AM CDT WED MAR 21 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE NORTHWEST
GULF OF MEXICO...CENTRAL LOUISIANA...SOUTH CENTRAL LOUISIANA...
SOUTHWEST LOUISIANA...WEST CENTRAL LOUISIANA AND SOUTHEAST TEXAS.

.DAY ONE...TODAY AND TONIGHT

A TORNADO WATCH IS IN EFFECT UNTIL NOON FOR PORTIONS OF LOUISIANA.
A FLASH FLOOD WATCH IS IN EFFECT FOR MUCH OF THE AREA UNTIL THIS
EVENING. A STRONG UPPER LOW OVER NORTH TEXAS AND AN ASSOCIATED
COLD FRONT ADVANCING ACROSS THE AREA WILL MAINTAIN A VERY
UNSETTLED WEATHER PATTERN WITH A THREAT OF SEVERE WEATHER AND
FLOODING RAINS. THIS THREAT WILL DIMINISH AS THE DAY PROGRESSES.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

SIGNIFICANT WEATHER IS NOT ANTICIPATED.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED.

In the hours before

Special weather statement, Mar 21, 7:01 AM CDT, 1 hour 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
701 AM CDT WED MAR 21 2012

LAZ028-029-032-033-043>045-052>055-211300-
ST. LANDRY LA-RAPIDES LA-LAFAYETTE LA-EVANGELINE LA-ACADIA LA-
AVOYELLES LA-UPPER ST. MARTIN LA-LOWER ST. MARTIN LA-VERMILION LA-
IBERIA LA-ST. MARY LA-
701 AM CDT WED MAR 21 2012

...SIGNIFICANT WEATHER ADVISORY FOR ST. LANDRY...RAPIDES...
LAFAYETTE...EVANGELINE...ACADIA...AVOYELLES...VERMILION...ST. MARY...
IBERIA AND ST. MARTIN PARISHES UNTIL 800 AM CDT...

AT 657 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
LINE OF STRONG THUNDERSTORMS FROM 12 MILES NORTHEAST OF EFFIE TO 7
MILES SOUTHWEST OF JEANERETTE...MOVING EAST AT 40 MPH.

* THE LINE OF STRONG THUNDERSTORMS WILL BE NEAR...
  SORREL...SIMMESPORT...LAKE PELBA AND LAKE FAUSSE POINTE BY 710
  AM...
  MELVILLE...CHARENTON...BIG BEND AND BALDWIN BY 715 AM...

THE PRIMARY THREATS FROM THESE STORMS ARE FREQUENT LIGHTNING AND WIND
GUSTS TO NEAR 40 MPH...WHICH COULD DOWN TREE LIMBS AND BLOW AROUND
UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING
UNTIL THESE STORMS HAVE PASSED.

A TORNADO WATCH REMAINS IN EFFECT UNTIL NOON WEDNESDAY FOR
SOUTHWESTERN LOUISIANA.

LAT...LON 3132 9200 3123 9199 3130 9191 3120 9168
      3085 9181 3071 9173 3056 9175 3043 9163
      3026 9159 3023 9147 3011 9147 3006 9130
      2983 9123 2979 9186 2980 9184 2982 9190
      2978 9205 3139 9234 3142 9215

21
Local storm report, Mar 21, 7:19 AM CDT, 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
719 AM CDT WED MAR 21 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0700 AM     TSTM WND DMG     HESSMER                 31.05N 92.12W
03/21/2012                   AVOYELLES          LA   BROADCAST MEDIA

            KALB TV REPORTS TREES DOWN AND TIN WRAPPED AROUND TREES
            AT 2236 SMITH ST IN HESSMER.

&&

DJONES
Local storm report, Mar 21, 7:28 AM CDT, 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
728 AM CDT WED MAR 21 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0725 AM     FLOOD            BON WEIR                30.74N 93.66W
03/21/2012                   NEWTON             TX   LAW ENFORCEMENT

            NEWTON COUNTY SHERIFFS OFFICE REPORTS A SEVEN FOOT
            SINKHOLE ON COUNTY RD 4081 IN BON WIER

&&

DJONES
Local storm report, Mar 21, 7:53 AM CDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
753 AM CDT WED MAR 21 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0725 AM     FLASH FLOOD      6 SW NEW IBERIA         29.94N 91.89W
03/21/2012                   IBERIA             LA   COUNTY OFFICIAL

            IBERIA PARISH CLOSES HAYES RD BETWEEN AVERY ISLAND RD AND
            LEE STATION RD DUE TO HIGH WATER.

0600 AM     TSTM WND DMG     2 SW ABBEVILLE          29.95N 92.15W
03/21/2012                   VERMILION          LA   BROADCAST MEDIA

            KLFY REPORTS POWERLINES DOWN ALONG HIGHWAY 82 NEAR PERRY

&&

DJONES
Local storm report, Mar 21, 7:54 AM CDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE LAKE CHARLES LA
754 AM CDT WED MAR 21 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0130 PM     FLASH FLOOD      KIRBYVILLE              30.66N 93.90W
03/20/2012                   JASPER             TX   PUBLIC

            PUBLIC REPORTS WATER ON ROADWAY ALONG HWY 96 AND FM 1013.
            ROAD STILL OPEN AT THIS TIME

0135 PM     FLASH FLOOD      BEAUMONT                30.09N 94.14W
03/20/2012                   JEFFERSON          TX   BROADCAST MEDIA

            KBMT REPORTS VIA FACEBOOK PARK ST NEAR COLLEGE ST CLOSED
            DUE TO FLOODING.

0155 PM     FLASH FLOOD      1 ESE BUNA              30.44N 93.94W
03/20/2012                   JASPER             TX   LAW ENFORCEMENT

            SHERIFF REPORTED MINOR STREET FLOODING ON FM 253 AND FM
            1004 NEAR THE NICHOLS CREEK BASIN

0155 PM     FLASH FLOOD      WSW KOUNTZE             30.37N 94.32W
03/20/2012                   HARDIN             TX   LAW ENFORCEMENT

            MINOR STREET FLOODING BEING REPORTED ON FM1293 NEAR
            KOUNTZE

0155 PM     FLASH FLOOD      5 N SILSBEE             30.42N 94.19W
03/20/2012                   HARDIN             TX   LAW ENFORCEMENT

            MINOR FLOODING BEGINNING ON CANSLER RD NEAR FM 92 NORTH
            OF SILSBEE

0215 PM     FLASH FLOOD      VIDOR                   30.13N 94.00W
03/20/2012                   ORANGE             TX   BROADCAST MEDIA

            KFDM REPORTS MINOR STREET FLOODING NEAR VIDOR. 2.95
            INCHES OF RAIN REPORTED THUS FAR.

0305 PM     FLASH FLOOD      DE RIDDER               30.85N 93.29W
03/20/2012                   BEAUREGARD         LA   BROADCAST MEDIA

            KVVP RADIO IN DERIDDER REPORTS VIA FACEBOOK FLOODING
            ALONG N. PINE ST IN FRONT OF WALMART SUPERCENTER.

0308 PM     FLASH FLOOD      2 NNE ORANGE            30.13N 93.75W
03/20/2012                   ORANGE             TX   PUBLIC

            PUBLIC REPORTS WATER COVERING ROAD 1 FOOT DEEP ON THE
            CORNER OF MEEKS AND INTERNATIONAL AVE.

0308 PM     FLASH FLOOD      VINTON                  30.20N 93.58W
03/20/2012                   CALCASIEU          LA   PUBLIC

            ESTIMATED 6 INCHES OF WATER REPORTED ON HORRIDT ST IN THE
            TOWN OF VINTON.

0405 PM     FLASH FLOOD      BRIDGE CITY             30.03N 93.85W
03/20/2012                   ORANGE             TX   BROADCAST MEDIA

            WATER OVER THE ROAD ON FERRY LANE IN BRIDGE CITY, TX

0413 PM     FLASH FLOOD      VINTON                  30.20N 93.58W
03/20/2012                   CALCASIEU          LA   PUBLIC

            SEVERAL ROADS IN VINTON ARE FLOODED.

0413 PM     HEAVY RAIN       VINTON                  30.20N 93.58W
03/20/2012  M4.30 INCH       CALCASIEU          LA   FIRE DEPT/RESCUE

0413 PM     HEAVY RAIN       STARKS                  30.32N 93.66W
03/20/2012  M5.50 INCH       CALCASIEU          LA   BROADCAST MEDIA

0413 PM     HEAVY RAIN       SINGER                  30.65N 93.41W
03/20/2012  E3.50 INCH       BEAUREGARD         LA   BROADCAST MEDIA

0413 PM     FLASH FLOOD      VINTON                  30.20N 93.58W
03/20/2012                   CALCASIEU          LA   PUBLIC

            WATER OVER THE CURB ON HARGE STREET.

0413 PM     HEAVY RAIN       VINTON                  30.20N 93.58W
03/20/2012  M3.75 INCH       CALCASIEU          LA   LAW ENFORCEMENT

0447 PM     FLASH FLOOD      2 N DERIDDER            30.87N 93.29W
03/20/2012                   BEAUREGARD         LA   BROADCAST MEDIA

            WATER COVERING THE ROADS NEAR THE WALMART IN DERIDDER.

0501 PM     COASTAL FLOOD    3 NW SABINE PASS        29.76N 93.94W
03/20/2012                   JEFFERSON          TX   LAW ENFORCEMENT

            PORT ARTHUR POLICE CONFIRM REPORTS THAT WATER IS OVER
            PART OF HWY 87 NEAR KEITH LAKE.

0514 PM     FLASH FLOOD      DERIDDER                30.85N 93.29W
03/20/2012                   BEAUREGARD         LA   BROADCAST MEDIA

            REPORT THAT WATER IS OVER THE ROAD ON HWY 171.

0518 PM     FLASH FLOOD      4 NW MERRYVILLE         30.80N 93.57W
03/20/2012                   BEAUREGARD         LA   BROADCAST MEDIA

            REPORT THAT BOTH OIL FIELD AND SANDLAKE ROADS ARE UNDER
            WATER.

0518 PM     TSTM WND DMG     7 SSE DERIDDER          30.76N 93.24W
03/20/2012                   BEAUREGARD         LA   BROADCAST MEDIA

            CAMPER PARTIALLY OVERTURNED AT CARS PLUS LOT ON HWY 171.
            RADAR DID SHOW SOME ROTATION AT THAT TIME.

0530 PM     FLASH FLOOD      2 NW DEQUINCY           30.48N 93.47W
03/20/2012                   CALCASIEU          LA   BROADCAST MEDIA

            WATER COVERING THE ROAD ON PINDER LANE IN DEQUINCY

0531 PM     COASTAL FLOOD    CAMERON                 29.80N 93.30W
03/20/2012                   CAMERON            LA   LAW ENFORCEMENT

            CAMERON SHERIFF REPORTS DEBRIS ON HWY 82 BETWEEN THE
            CAMERON FERRY AND HOLLY BEACH. NO ROADS CLOSED AT THIS
            TIME

0531 PM     COASTAL FLOOD    CAMERON                 29.80N 93.30W
03/20/2012                   CAMERON            LA   LAW ENFORCEMENT

            REPORT OF WATER OVER MAIN ST IN DOWNTOWN CAMERON, LA.
            TIDE GAUGE REPORTING 3.34 FT, 2 FEET ABOVE NORMAL.

0553 PM     FLASH FLOOD      3 N DERIDDER            30.88N 93.29W
03/20/2012                   BEAUREGARD         LA   PUBLIC

            PUBLIC REPORTED THAT GREEN ACRE SUBDIVISION OFF OF PINE
            ST IS FLOODED .

0652 PM     FLASH FLOOD      LITTLE CYPRESS          30.16N 93.76W
03/20/2012                   ORANGE             TX   BROADCAST MEDIA

            ROADS FLOODED IN LITTLE CYPRESS.

0658 PM     FLASH FLOOD      DEQUINCY                30.45N 93.44W
03/20/2012                   CALCASIEU          LA   BROADCAST MEDIA

            SEVERAL HOMES IN DEQUINCY HAVE HAVE BEEN FLOODED AND
            POLICE ARE ASKING PUBLIC TO STAY OFF ROADS AS TRAFFIC IS
            CREATING WAKES IN FLOOD WATERS

0659 PM     HEAVY RAIN       DE QUINCY               30.45N 93.44W
03/20/2012  M4.33 INCH       CALCASIEU          LA   MESONET

            CALCASIEU PARISH RAIN GAUGE NETWORK INDICATES 4.33 IN THE
            PAST THREE HOURS.

0706 PM     FLASH FLOOD      DERIDDER                30.85N 93.29W
03/20/2012                   BEAUREGARD         LA   LAW ENFORCEMENT

            SHERIFF REPORTED SIX TO SEVEN ROADS CLOSED IN DERIDDER
            ALONG WITH ONE HOME FLOODED.

0715 PM     HEAVY RAIN       ORANGE                  30.10N 93.76W
03/20/2012  M5.64 INCH       ORANGE             TX   OTHER FEDERAL

            MEASURED AT THE USGS GAUGE IN ORANGE.

0736 PM     FLASH FLOOD      1 SSE LEESVILLE         31.12N 93.27W
03/20/2012                   VERNON             LA   BROADCAST MEDIA

            WALMART PARKING LOT FLOODED WITH WATER LEVELS OVER TIRES
            ON SOME CARS.

0821 PM     FLASH FLOOD      VINTON                  30.20N 93.58W
03/20/2012                   CALCASIEU          LA   LAW ENFORCEMENT

            CHIEF OF POLICE REPORTED 6.00 INCHES OF RAINFALL FOR THE
            DURATION OF THE STORM.

0847 PM     FLASH FLOOD      SINGER                  30.65N 93.41W
03/20/2012                   BEAUREGARD         LA   LAW ENFORCEMENT

            BEAUREGARD SHERIFF REPORTING THAT PARTS OF HWY 27 ARE
            UNDER AS MUCH AS 5 FEET OF WATER NEAR HWY 110 AND THE
            WATERS ARE STILL RISING.

0847 PM     FLASH FLOOD      FIELDS                  30.53N 93.57W
03/20/2012                   BEAUREGARD         LA   LAW ENFORCEMENT

            BEAUREGARD SHERIFF REPORTING THAT HWY 109 IS UNPASSABLE.

0904 PM     COASTAL FLOOD    BURNS POINT             29.57N 91.53W
03/20/2012                   ST. MARY           LA   EMERGENCY MNGR

            WATER OVER THE ROADS AT BURNS POINT

0914 PM     FLASH FLOOD      ESE BRIDGE CITY         30.03N 93.85W
03/20/2012                   ORANGE             TX   BROADCAST MEDIA

            PUBLIC REPORTING WATER KNEE DEEP IN YARDS OFF OF FERRY
            DRIVE.

0918 PM     FLASH FLOOD      DEQUINCY                30.45N 93.44W
03/20/2012                   CALCASIEU          LA   BROADCAST MEDIA

            NORTH GRANT AVE IS UNDERWATER AND BLOCKED.

0936 PM     FLASH FLOOD      1 SSE LEESVILLE         31.12N 93.27W
03/20/2012                   VERNON             LA   BROADCAST MEDIA

            FLOODING CONTINUES IN THE WALMART AREA OF LEESVILLE. THE
            WATER LEVELS APPEAR TO HAVE RISEN SLIGHTLY SINCE LAST
            UPDATE.

1018 PM     FLASH FLOOD      4 WNW ORANGE            30.12N 93.82W
03/20/2012                   ORANGE             TX   LAW ENFORCEMENT

            FLOODING REPORTED AT HWY 62 NEAR I-10

1026 PM     FLASH FLOOD      2 ESE MAURICEVILLE      30.21N 93.84W
03/20/2012                   ORANGE             TX   LAW ENFORCEMENT

            ORANGE SHERIFF REPORTS HEAVY RAINS HAVE FLOODED FARM TO
            MARKET 1130 TO THE EAST OF MAURICEVILLE.

1038 PM     FLASH FLOOD      HORNBECK                31.33N 93.40W
03/20/2012                   VERNON             LA   LAW ENFORCEMENT

            VERNON SHERIFF REPORT THAT ENTIRE PARISH IS DEALING WITH
            HEAVY FLOODING. HWY 171 FROM HORNBECK TO ROSEPINE IS
            FLOODED AND A LARGE NUMBER OF VEHICLES ARE TRAPPED AND OR
            FLOATING.

1120 PM     FLASH FLOOD      2 NNE BURKEVILLE        31.02N 93.65W
03/20/2012                   NEWTON             TX   LAW ENFORCEMENT

            NEWTON COUNTY SHERIFF REPORT A FOOT AND A HALF OF WATER

            OVER THE ROAD ON COUNTY RD 2107 OFF OF FARM TO MARKET 692

1120 PM     FLASH FLOOD      5 SSW NEWTON            30.79N 93.80W
03/20/2012                   NEWTON             TX   LAW ENFORCEMENT

            NEWTON COUNTY SHERIFF REPORT FLOODING ON COUNTY RD 3035
            NEAR WALKER LAKE

0205 AM     HAIL             VINTON                  30.20N 93.58W
03/21/2012  E0.50 INCH       CALCASIEU          LA   PUBLIC

            2 SEPARATE REPORTS OF PEA TO MARBLE SIZE HAIL IN VINTON.

0208 AM     HAIL             NEWTON                  30.85N 93.76W
03/21/2012  E0.88 INCH       NEWTON             TX   LAW ENFORCEMENT

            SHERIFF DEPARTMENT REPORTED HAIL ALMOST TO QUARTER SIZE.

0433 AM     HAIL             JENNINGS                30.22N 92.66W
03/21/2012  E1.00 INCH       JEFFERSON DAVIS    LA   BROADCAST MEDIA

            KPLC-TV RELAYED PUBLIC REPORT OF QUARTER SIZE HAIL NEAR
            1-10 AND JENNINGS.

0439 AM     FLASH FLOOD      MERRYVILLE              30.75N 93.53W
03/21/2012                   BEAUREGARD         LA   BROADCAST MEDIA

            THE TOWN OF MERRYVILLE HAS NO WATER DUE TO WATER PUMPS
            BEING FLOODED.

0513 AM     TSTM WND DMG     GUEYDAN                 30.03N 92.51W
03/21/2012                   VERMILION          LA   LAW ENFORCEMENT

            VERMILLION SHERIFF REPORTS A HOUSE DESTROYED AT 600
            GARLAND ST IN GUEYDAN DUE TO A POSSIBLE TORNADO
            TOUCHDOWN.

0525 AM     TSTM WND DMG     LAKE ARTHUR             30.08N 92.68W
03/21/2012                   JEFFERSON DAVIS    LA   LAW ENFORCEMENT

            KPLC TV RELAYED A PUBLIC REPORT OF ROOFS BLOWN OFF OF
            HOMES AND NUMEROUS POWERLINES DOWN IN LAKE ARTHUR. THE
            MAIN STREET IN LAKE ARTHUR IS BLOCKED

0552 AM     TSTM WND DMG     2 SW ABBEVILLE          29.95N 92.15W
03/21/2012                   VERMILION          LA   EMERGENCY MNGR

            DEBRIS AND TREES REPORTED ON THE PERRY BRIDGE.

0552 AM     TSTM WND DMG     ABBEVILLE               29.97N 92.12W
03/21/2012                   VERMILION          LA   EMERGENCY MNGR

            DEBRIS ON SOUTH HENRY RD NEAR THE ABBEVILLE AIRPORT. A
            VEHICLE STRUCK A TREE ON THE ROADWAY. A SHED WAS ALSO
            DESTROYED.

0600 AM     TSTM WND DMG     2 SW ABBEVILLE          29.95N 92.15W
03/21/2012                   VERMILION          LA   BROADCAST MEDIA

            KLFY REPORTS POWERLINES DOWN ALONG HIGHWAY 82 NEAR PERRY

0605 AM     TSTM WND GST     ABBEVILLE               29.97N 92.12W
03/21/2012  E60.00 MPH       VERMILION          LA   PUBLIC

            PUBLIC REPORTS AN ESTIMATED WIND GUST OF 60 MPH NEAR
            ABBEVILLE.

0608 AM     FLASH FLOOD      EUNICE                  30.49N 92.42W
03/21/2012                   ACADIA             LA   EMERGENCY MNGR

            ST LANDRY OHSEP REPORTS A 1 HOUR RAINFALL OF 3.16 INCHES
            AT A GAUGE IN EUNICE.

0700 AM     TSTM WND DMG     HESSMER                 31.05N 92.12W
03/21/2012                   AVOYELLES          LA   BROADCAST MEDIA

            KALB TV REPORTS TREES DOWN AND TIN WRAPPED AROUND TREES
            AT 2236 SMITH ST IN HESSMER.

0725 AM     FLOOD            BON WEIR                30.74N 93.66W
03/21/2012                   NEWTON             TX   LAW ENFORCEMENT

            NEWTON COUNTY SHERIFFS OFFICE REPORTS A SEVEN FOOT
            SINKHOLE ON COUNTY RD 4081 IN BON WIER

0725 AM     FLASH FLOOD      6 SW NEW IBERIA         29.94N 91.89W
03/21/2012                   IBERIA             LA   COUNTY OFFICIAL

            IBERIA PARISH CLOSES HAYES RD BETWEEN AVERY ISLAND RD AND
            LEE STATION RD DUE TO HIGH WATER.

&&

DJONES
Local storm report, Mar 21, 8:01 AM CDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
801 AM CDT WED MAR 21 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0800 AM     FLASH FLOOD      2 SW NEW IBERIA         29.98N 91.84W
03/21/2012                   IBERIA             LA   COUNTY OFFICIAL

            IBERIA PARISH SHERIFF REPORTS THE CLOSURE OF RAILROAD RD
            BETWEEN LEE STATION AND LONGSIDE RD DUE TO HIGH WATER.

&&

DJONES

The office that day

Everything else NWS Lake Charles, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 20, 7:25 PM CDTTornado WarningLCHCalcasieu35 min
Mar 20, 7:29 PM CDTFlash Flood WarningLCHBeauregard, Calcasieu, Vernon5 hr
Mar 20, 8:14 PM CDTRiver Flood WarningLCHVernon5 days
Mar 20, 8:14 PM CDTRiver Flood WarningLCHBeauregard, Calcasieu26 days
Mar 20, 8:20 PM CDTSpecial Marine WarningLCH55 min
Mar 20, 8:57 PM CDTFlash Flood WarningLCHBeauregard, Calcasieu6 hr
Mar 20, 11:59 PM CDTSpecial Marine WarningLCH61 min
Mar 21, 12:19 AM CDTFlash Flood WarningLCHBeauregard, Calcasieu, Vernon6 hr
Mar 21, 12:28 AM CDTSevere Thunderstorm WarningLCHCalcasieu, Cameron, Jefferson Davis62 min
Mar 21, 12:33 AM CDTTornado WarningLCHCalcasieu, Cameron, Jefferson Davis27 min
Mar 21, 1:26 AM CDTTornado WarningLCHJefferson Davis19 min
Mar 21, 1:31 AM CDTSevere Thunderstorm WarningLCHAcadia, Calcasieu, Cameron, Jefferson Davis, Vermilion59 min
Mar 21, 1:50 AM CDTSevere Thunderstorm WarningLCHAllen, Jefferson Davis55 min
Mar 21, 2:13 AM CDTSpecial Weather StatementLCHBeauregard62 min
Mar 21, 2:56 AM CDTFlash Flood WarningLCHAllen, Jefferson Davis4 hr
Mar 21, 3:41 AM CDTTornado WarningLCHCameron, Vermilion34 min
Mar 21, 3:48 AM CDTWind AdvisoryLCHSaint Martin6 hr
Mar 21, 3:55 AM CDTSpecial Marine WarningLCH65 min
Mar 21, 4:04 AM CDTTornado WarningLCHAcadia, Cameron, Jefferson Davis, Vermilion26 min
Mar 21, 4:35 AM CDTTornado WarningLCHVermilion25 min
Mar 21, 4:44 AM CDTTornado WarningLCHAcadia, Vermilion31 min
Mar 21, 4:51 AM CDTSpecial Marine WarningLCH54 min
Mar 21, 5:17 AM CDTTornado WarningLCHVermilion28 min
Mar 21, 5:34 AM CDTSevere Thunderstorm WarningLCHAcadia, Evangeline, Lafayette, Saint Landry, Vermilion56 min
Mar 21, 5:51 AM CDTTornado WarningLCHLafayette, Vermilion24 min
Mar 21, 6:00 AM CDTSpecial Marine WarningLCH60 min
Mar 21, 6:10 AM CDTAreal Flood WarningLCHBeauregard, Calcasieu, Vernon5 days
Mar 21, 7:01 AM CDTSpecial Weather StatementLCHAvoyelles, Lafayette, Saint Landry, Saint Martin59 min
Mar 21, 7:10 AM CDTSpecial Marine WarningLCH65 min
Mar 21, 7:20 AM CDTSevere Thunderstorm WarningLCHIberia, Saint Martin, St. Mary39 min
Mar 21, 7:24 AM CDTSevere Thunderstorm WarningLCHIberia, Saint Martin47 min
Mar 21, 7:54 AM CDTAreal Flood WarningLCHIberia, St. Mary3 hr
Mar 21, 10:45 AM CDTRiver Flood WarningLCHBeauregard, Vernon5 days
Mar 21, 4:17 PM CDTAreal Flood AdvisoryLCHIberia, Saint Martin, St. Mary3 hr

Nearby

Severe Thunderstorm Warnings in Louisiana, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.